MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY
Catalog Number PNS6F125H1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the main pulmonary artery using an indigo system flash aspiration catheter (flash catheter), a neuron select catheter 6f (6f select), and a guidewire.It was reported that the flash catheter and 6f select was flushed.During the procedure, the physician placed the flash catheter with the guidewire in the vessel.The physician then advanced the 6f select over the guidewire and into the flash catheter when the 6f select fractured at the hub.It was reported that the 6f select was partially inside the flash catheter.Therefore, the physician pinned the 6f select and removed it over the guidewire.The procedure was completed using a new 6f select and the same flash catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2023-00498.1.Section d.Box 4.Unique identifier h3 other text : placeholder.

Brand Name
NEURON SELECT CATHETER 6F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18075291
Report Number3005168196-2023-00498
Device Sequence Number20737045
Product Code DQY
UDI-Device Identifier00815948024045
UDI-Public00815948024045
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2025
Device Catalogue NumberPNS6F125H1
Device Lot NumberH12828
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Date Report Sent to FDA01/01/2005